Flash Flood, Camden
- When
- June 10, 9:30 PM CST to 10:30 PM CST
- Where
- Camden County, Camdenton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.027, -92.766 (the zone’s center; the record gives no point)
Several low water crossing and low lying areas were flooded over in areas near Camdenton.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Several low water crossing and low lying areas were flooded over in areas near Camdenton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 10, 8:05 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 905 PM CDT TUE JUN 10 2003 .MESO-SCALE DISCUSSION...CLUSTERS OF STRONG THUNDERSTORMS CONTINUE TO PUSH ACROSS SOUTHERN MISSOURI. ACTIVITY CONTINUED TO BE CONCENTRATED IN THE LAKE OF THE OZARKS REGION...AND HAD ALSO INCREASED ALONG THE INTERSTATE 44 CORRIDOR. TORRENTIAL RAINFALL ALONG WITH SOME SEVERE WINDS AND HAIL HAVE ACCOMPANIED THESE STORMS. SERIOUS FLOODING WAS TAKING PLACE IN NEOSHO IN FAR SOUTHWEST MISSOURI. RADAR ESTIMATES OF 2 TO 5 INCHES HAD FALLEN FROM THE LAKE OF THE OZARKS TO JUST NORTH OF ROLLA IN CENTRAL MISSOURI WITH LOCALIZED AMOUNTS NEAR 7 INCHES IN NORTHERN CAMDEN COUNTY. A DIFFUSE SURFACE BOUNDARY APPEARS TO HAVE BECOME ORIENTED ALONG THE INTERSTATE 44 CORRIDOR. CONVECTIVE CLUSTERS ARE LINING UP ALONG THIS BOUNDARY FROM SOUTHERN MISSOURI INTO OKLAHOMA. SERIOUS FLOODING HAS ALREADY BEEN REPORTED IN NEOSHO IN FAR SOUTHWEST. THUNDERSTORMS MOVING OUT OF NORTHEAST OKLAHOMA WILL BRING MORE EXCESSIVE RAINFALL TO THIS AREA. UPPER DIVERGENCE AND INCREASING WARM AIR ADVECTION AHEAD OF THE POTENT SHORTWAVE COMING ACROSS OKLAHOMA WILL INTERACT WITH THE SURFACE BOUNDARY TO SUPPORT CONVECTIVE DEVELOPMENT THROUGH THE NIGHT. ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE BUT FLOODING WILL BECOME THE PRIMARY CONCERN AS STORMS REPEATEDLY MOVE ACROSS THE SAME AREAS. THE STORMS MAY CONGEAL INTO A LINEAR CONVECTIVE COMPLEX ACROSS THE AREA OVERNIGHT. .SGF... .MO...FLOOD WATCH WATCH THROUGH TONIGHT. .KS...FLOOD WATCH WATCH THROUGH TONIGHT. FOSTER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT TUE JUN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...INCLUDING SCATTERED SEVERE STORMS CONTAINING:
HAIL UP TO TWO INCHES IN DIAMETER
DAMAGING WINDS TO 70 MPH
EXTREMELY HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL MOVE INTO NORTHWEST PORTIONS OF THE OUTLOOK
AREA AFTER 2 PM...OVERSPREADING THE REMAINDER OF THE OUTLOOK AREA
BY EVENING.
DISCUSSION:
THUNDERSTORMS WILL OVERSPREAD THE OUTLOOK AREA THIS
AFTERNOON...WITH SOME OF THE THUNDERSTORMS LIKELY BECOMING SEVERE.
THE GREATEST THREAT WILL LIKELY BE FROM LARGE HAIL TO THE SIZE OF
GOLF BALLS OR LARGER AND DAMAGING WINDS TO 70 MPH. WHILE AN
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT...CONDITIONS ARE NOT
ALL THAT FAVORABLE FOR TORNADOS THIS AFTERNOON.
IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAINFALL
WILL LIKELY ACCOMPANY THE THUNDERSTORMS. SOME THUNDERSTORMS COULD
PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN LESS THAN AN
HOUR. RAINFALL AMOUNTS OF THIS MAGNITUDE WOULD LEAD TO FLASH
FLOODING.
ADDITIONAL INFORMATION: A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND TONIGHT. FOR MORE DETAILED
INFORMATION PLEASE REFER TO THE FLOOD WATCH PRODUCT
(STLFFASGF)...OR VISIT OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/SGF.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
NEXT WEEK. IT IS DIFFICULT TO PINPOINT TIMING AND INTENSITY OF
THESE THUNDERSTORMS...HOWEVER LOCALLY HEAVY
RAINFALL...FLOODING...AND SOME SEVERE THUNDERSTORMS DO APPEAR TO
BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED 2 PM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM MO WIND DAMAGE
06/10/03 WEBSTER TREES BLOWN DOWN JUST
SOUTH OF THE HWY W AND
HWY EE INTERSECTION.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.MOZ058-070-071-083-110255- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 940 PM CDT TUE JUN 10 2003 SEVERE THUNDERSTORM WATCH NUMBER 506...THAT WAS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING...HAS BEEN ALLOWED TO EXPIRE. THIS INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: DENT...MARIES...PHELPS AND PULASKI. ALTHOUGH THE WATCH HAS EXPIRED...ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE LIKELY OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 7 NW HARTVILLE MO 60 MPH TSTM GUST
06/10/03 WRIGHT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0938 PM NORWOOD MO .75 INCH HAIL
06/10/03 WRIGHT DIME SIZED HAIL AND 50
MPH WINDS. REPORTED BY
PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM MO FLOOD
06/10/03 MILLER WATER OVER HWY Z...ROAD
IS CLOSED. IN
ADDITION...HIGH WATER
REPORTED AT NUMEROUS
LOW-WATER CROSSINGS.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1009 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0946 PM 3 E HARTVILLE MO FLOOD
06/10/03 WRIGHT WATER COVERING ROUTE 38.
REPORTED BY TRAINED STORM
SPOTTER.
1006 PM 6 N HOUSTON MO 80 MPH TSTM GUST
06/10/03 TEXAS REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1026 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM HOUSTON MO WIND DAMAGE
06/10/03 TEXAS NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY
TRAINED STORM SPOTTER.
1016 PM LICKING MO 60 MPH TSTM GUST
06/10/03 TEXAS REPORTED BY TRAINED STORM
SPOTTER.The Springfield radar (KSGF), 104 km away, was scanning. The volume nearest the first event began at 03:30 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364344.